Back to Ask the Diabetes Team Ask the Diabetes Team

From Pleasanton, California, USA:

Are headaches ever attributed to either rebound or severe hypos? My 8 year old daughter had a day in which she had many hypos, seemingly for no apparent reason. (No exercise.) We had been doing well on her dose for a month, but I decreased her bedtime insulin. Rebound the next two days. She then complained of headaches for about 5 days.


Headache in diabetic patients is a fairly common late clinical response to mild and/or severe hypoglycaemia. Certainly the headaches you describe in your daughter could be due to the many (prolonged?) hypos she had been suffering, particularly if during the nighttime. They could also have other causes when the symptoms last for more than few days after correcting the insulin therapy and hypos. In any case, you should talk to your pediatrician about it.


Original posting 31 Aug 97


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.